Assess the victim to see if they are responsive. If they are not check the airway and see if the patient is breathing. Open the airway using chin lift / Jaw thrust and give 2 rescue breaths
Will the OD!Rescue app work if the event isn't caused by a drug overdose??
Yes! The alogrithim in the app is exactly the same as the BLS (basic life saving) protocol
Are Narcan and Naloxone the same?
Yes, Narcan is a common brand name for nalxone
How do I talk to a friend about drug use
Find a time where you and your friend can be together in a relaxed one on on setting. You may find it easier to ak an open ended question like 'Are you ok? you seem like your not yourself lately' and go on from there. Make sure to let them know your there for them and your not judging, just there to help.
How dose Narcan work in reverse an opioid overdose?
It blocks the opiod from binding to the receptor reversing the action of the drug
Will Narcan work if the drug overdose is not from an opioid like heroin or fentanyl?
No, but it will not harm the victim. Since fentanyl has been found in many different pills and powder labeled as something else like addaral, xanax or xtc, trying Narcan may work to reverse the overdose.
The victim only took a very small amount. Can it still cause an overdose?
Synthetic opioids are extremely potent. Some can cause an overdose with a dose as little as few grains of salt.
The victim just got out of rehab. Does this affect the amount of drugs needed to cause an overdose?
Being clean from drugs for a prolonged period of time, like after getting out of jail or rehab can cause a decrease in the victims tolerance which can make an overdose much more likely.
The victim is having a seizure. Is this a common symptom of opioid overdose?
Opioids do not usually cause seizures during use or with an overdose. Withdraw symptoms can include seizures. Stimulants are more likely to cause seizures when overdosed.
The victim is not breathing and narcan is not available. There is a pulse. How often should you give rescue breaths?
Give one breath every 5 seconds
The victim is still isn't breathing after the 1st dose of Narcan. Can I give a second dose?
Yes, you can give a dose every 3-5 minutes if there is no response or just minimal response to the narcan dose.